MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFF03, 5X100 KII FIOS ADVFIX 6/BX; GCJ

APPLIED MEDICAL RESOURCES CFF03, 5X100 KII FIOS ADVFIX 6/BX; GCJ
Model Number CFF03
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic left ovarian cystectomy.Event description: after the surgeon inserted the biopsy needle they heard a leaking sound.Whilst looking for the source of the leak, they found a piece inside the peritoneum.Type of intervention: the surgeon was able to retrieve the plastic bit that came off.Patient status: no patient injury occurred.
 
Event or Problem Description
Procedure performed: laparoscopic left ovarian cystecyomy.Event description: after the surgeon inserted the biopsy needle they heard a leaking sound.Whilst looking for the source of the leak, they found a piece inside the peritoneum.Type of intervention: the surgeon was able to retrieve the plastic bit that came off.Patient status: no patient injury occurred.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience of seal component separation.The shield, a clear plastic component of the seal and the septum, a rubber internal component of the seal, were damaged.Based on the condition of the returned unit and the description of the event, it is likely that the torn septum and dislodged shield were caused by non-axial insertion or removal of asymmetrical instrumentation through the trocar.The damaged septum likely led to the loss of pneumoperitoneum.Applied medical¿s instructions for use states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
CFF03, 5X100 KII FIOS ADVFIX 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8341871
Report Number2027111-2019-00348
Device Sequence Number11251449
Product Code GCJ
UDI-Device Identifier00607915117641
UDI-Public(01)00607915117641(17)210822(30)01(10)1333992
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2021
Device Model NumberCFF03
Device Catalogue Number101221001
Device Lot Number1333992
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/21/2019
Supplement Date Received by Manufacturer01/21/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOPSY NEEDLE